Alert archive / Georgia / Special Weather Statements in 2018

Special Weather Statement, NWS Atlanta, GA

August 7, 2018Crisp County, Georgia

NWS Atlanta, GA issued this special weather statement at Aug 7, 2018, 7:11 AM EDT for Crisp County, Georgia. It was in force for 34 min. No storm report in the archive falls inside the area while it was in force.

The area

The outline as issued.

The facts

Issued
Aug 7, 2018, 7:11 AM EDT (11:11 UTC)
Expired
Aug 7, 2018, 7:45 AM EDT
In force
34 min
Issued by
NWS Atlanta, GA
Wind
40

County Crisp County, GA

The radar

The Robins AFB radar (KJGX), 102 km from the middle of the area, began a volume at 11:13 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The nearest sounding before it

Tallahassee Rgnl, FL (KTLH), launched 00:00Z, 11.2 hours before the alert went out and 169 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Tallahassee Rgnl, FL at 00:00Z on 2018-08-07Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 266 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Tallahassee Rgnl, FL at 00:00Z on 2018-08-07The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 13 square meters per square second.1939Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
266 J/kg
Mixed-layer CIN
-197 J/kg
Mixed-layer LCL
1716 m above ground
0-6 km bulk shear
20 kt
0-1 km storm-relative helicity
13 m²/s²
0-3 km storm-relative helicity
26 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted.

582 
WWUS82 KFFC 071111
SPSFFC

Special Weather Statement
National Weather Service Peachtree City GA
711 AM EDT TUE AUG 7 2018
 
GAZ104-106-071145-
Crisp GA-Sumter GA-
711 AM EDT TUE AUG 7 2018

...SIGNIFICANT WEATHER ADVISORY FOR WESTERN CRISP AND SOUTHEASTERN
SUMTER COUNTIES UNTIL 745 AM EDT...

At 711 AM EDT...a strong thunderstorm was NEAR Georgia Veterans 
Memorial State Park, or 8 miles west of Cordele...moving southwest 
at 10 mph.

  HAZARD...Up to 40 mph wind...frequent cloud to ground lightning 
           and heavy rain.

  IMPACT...Expect minor damage to tree limbs and blowing around of 
           light...unsecured objects. Heavy rain may cause temporary 
           street flooding especially in poor drainage areas.

Some locations in the path of this storm include
Cobb, Fort Early, Georgia Veterans Memorial St Pk and Raines. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

People outdoors should seek shelter immediately. If you can hear
thunder...you are close enough to be struck by lightning. Motorists
should slow down and be prepared for possible loss of control due to
hydroplaning.

LAT...LON 3184 8386 3185 8394 3186 8394 3186 8393
      3188 8393 3191 8392 3191 8408 3203 8392
      3198 8385 3183 8384 3182 8386
TIME...MOT...LOC 1111Z 047DEG 8KT 3198 8391 

WIND...40MPH

$$

What forecasters said that day

The local office's own words before this special weather statement went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Atlanta, GA wrote its last area forecast discussion before this special weather statement went out at Aug 7, 4:09 AM EDT, 3 hours 2 minutes earlier.

Area forecast discussion, Aug 7, 4:09 AM EDT, 3 hours 2 minutes before
Area Forecast Discussion
National Weather Service Peachtree City GA
409 AM EDT Tue Aug 7 2018

.SHORT TERM /Today through Wednesday/...
Primary concerns in the short term once again includes coverage and
intensity of convection in the afternoon/evening periods. However
also concerned about extreme heat.

Pattern starting to change by Wed as westerlies slowly push into TN
and northern AL/GA. For today, again expect isolated TSRA to develop
around 1PM and expand to about 30% coverage with slightly higher
coverage over middle and eastern GA. Also, with high SBCAPE values
around 2500 J/kg, some storms will be strong and one or two could
become severe.

After convection dissipates by midnight, will have to watch for any
rogue MCS development in westerlies. Hires models keeping those
storms NW of CWA by Wed morning, but wouldn't be surprised if
remnant convection and clouds persist a little longer than
forecast. By afternoon, new development along any remaining
boundaries or a weak remnant MCV, could become quite strong with
much greater coverage than previous days. Have PoPs of 60-70% Wed
afternoon in north and northwest GA with PoPs decreasing down to 30%
south of Columbus and Macon. Storms may persist into the overnight
hours if they become organized.

Finally, saw heat index values of 105 to 109 yesterday in parts of
middle GA as not only dewpoints were high but temperatures as well,
which were 3 to 5 degs above the forecast I put out yesterday. Have
used a 50-50 blend of 2-day persistence and model consensus blend
for max temps today and Wed. The hourly temps and dewpoints derived
from this indicate will see heat index values similar to yesterday
this afternoon. Have issued advisory for much of middle GA from 1-
7pm when HI values will be highest. With clouds and more widespread
convection, not as confident about advisory criteria being met Wed
so have deferred any issuance to later shifts.

SNELSON

.LONG TERM /Wednesday Night through Monday/...
The upper level trough over the Great Lakes region Thursday will
move over the northeast U.S. on Friday which will push the surface
front into the TN Valley and north GA through this period. The
extended models diverge somewhat on Saturday and Sunday as far as
placement and intensity of deepening low over Great Lakes and
Midwest, but are in fair agreement as far as stalling the surface
front across portions of the forecast area. Big differences noted
by the beginning of next week as far as the development of the
upper low and its track, with GFS slower and further south in
positions of low. GFS also has better run-to-run consistency
bringing the next surface front into the forecast area early next
week.

Will continue chance of showers/thunderstorms, With likely chances
across northern portions of forecast area on Thursday and Friday
with the proximity of the surface front. The surface
front/boundary will help focus convective development through the
weekend with the second front moving through the forecast area
next week. Models are in good agreement showing increased moisture
across the area, and expect increased clouds as well as scattered
showers and thunderstorms to keep afternoon high temperatures
just below normal with overnight lows near normal through the
period.

Atwell

&&

AVIATION...

06Z Update...
Main concerns are coverage/likelihood of TSRA this afternoon.
Based on expected coverage today and observed trends yesterday,
have included PROB30 for all sites and will likely increase this
to TEMPO in later updates. Patchy MVFR fog possible at airports
prone to valley/river fog this morning but should not be
widespread. Sfc winds will remain W to SW today at 4-6kts.

//ATL Confidence...06Z Update...
High confidence all elements.
Medium confidence on TSRA coverage this afternoon/evening
High confidence all other elements
SNelson

&&

.PRELIMINARY POINT TEMPS/POPS...
Athens          92  73  92  73 /  30  20  50  10
Atlanta         92  76  91  73 /  30  20  50  20
Blairsville     86  67  85  67 /  30  20  70  30
Cartersville    92  72  91  71 /  30  20  50  30
Columbus        94  76  93  75 /  30  20  30  10
Gainesville     90  73  90  72 /  30  20  50  20
Macon           95  74  95  74 /  30  20  30  10
Rome            93  73  92  71 /  20  20  60  40
Peachtree City  93  74  92  72 /  30  20  40  20
Vidalia         93  74  93  75 /  30  20  30  10

&&

.FFC WATCHES/WARNINGS/ADVISORIES...
Heat Advisory from 1 PM this afternoon to 7 PM EDT this evening
for the following zones: Baldwin...Bibb...Bleckley...
Chattahoochee...Crawford...Crisp...Dodge...Dooly...Emanuel...
Glascock...Greene...Hancock...Houston...Jasper...Jefferson...
Johnson...Jones...Laurens...Macon...Marion...Monroe...
Montgomery...Muscogee...Peach...Pulaski...Putnam...Schley...
Stewart...Sumter...Talbot...Taliaferro...Taylor...Telfair...
Toombs...Treutlen...Twiggs...Upson...Warren...Washington...
Webster...Wheeler...Wilcox...Wilkes...Wilkinson.

&&

SHORT TERM...SNELSON
LONG TERM....Atwell
AVIATION...SNELSON
Hazardous weather outlook, Aug 7, 5:08 AM EDT, 2 hours 3 minutes before
Hazardous Weather Outlook
National Weather Service Peachtree City GA
508 AM EDT Tue Aug 7 2018

GAZ001>009-011>016-019>025-027-030>039-041>062-066>076-078>086-
089>098-102>113-080915-
Baldwin-Banks-Barrow-Bartow-Bibb-Bleckley-Butts-Carroll-Catoosa-
Chattahoochee-Chattooga-Cherokee-Clarke-Clayton-Cobb-Coweta-
Crawford-Crisp-Dade-Dawson-DeKalb-Dodge-Dooly-Douglas-Emanuel-
Fannin-Fayette-Floyd-Forsyth-Gilmer-Glascock-Gordon-Greene-
Gwinnett-Hall-Hancock-Haralson-Harris-Heard-Henry-Houston-Jackson-
Jasper-Jefferson-Johnson-Jones-Lamar-Laurens-Lumpkin-Macon-
Madison-Marion-Meriwether-Monroe-Montgomery-Morgan-Murray-
Muscogee-Newton-North Fulton-Oconee-Oglethorpe-Paulding-Peach-
Pickens-Pike-Polk-Pulaski-Putnam-Rockdale-Schley-South Fulton-
Spalding-Stewart-Sumter-Talbot-Taliaferro-Taylor-Telfair-Toombs-
Towns-Treutlen-Troup-Twiggs-Union-Upson-Walker-Walton-Warren-
Washington-Webster-Wheeler-White-Whitfield-Wilcox-Wilkes-
Wilkinson-
508 AM EDT Tue Aug 7 2018

This Hazardous Weather Outlook is for portions of North and Central Georgia.

.DAY ONE...Today and Tonight...
Isolated to scattered thunderstorms are expected this afternoon
and evening. Thunderstorms that do develop could be strong with
gusty winds, dangerous lightning and heavy rain.

.DAYS TWO THROUGH SEVEN...Wednesday through Monday...

Scattered showers and thunderstorms are expected each day, with
increasing chances Thursday through Sunday. Widespread severe
weather is not anticipated, however, some storms could produce
strong winds, frequent lightning and heavy rain.

.SPOTTER INFORMATION STATEMENT...
Spotter activation is not expected through tonight.

In the hours before

Special weather statement, Aug 7, 6:42 AM EDT, 29 minutes before
Special Weather Statement
National Weather Service Peachtree City GA
642 AM EDT TUE AUG 7 2018

GAZ107>109-071115-
Wilcox GA-Dodge GA-Pulaski GA-
642 AM EDT TUE AUG 7 2018

...SIGNIFICANT WEATHER ADVISORY FOR NORTHERN WILCOX...NORTHWESTERN
DODGE AND SOUTHEASTERN PULASKI COUNTIES UNTIL 715 AM EDT...

At 642 AM EDT...a strong thunderstorm was near Ocmulgee Banks, or 7
miles southeast of Hawkinsville...moving southwest at 10 mph.

  HAZARD...Up to 40 mph wind...frequent cloud to ground lightning
           and heavy rain.

  IMPACT...Expect minor damage to tree limbs and blowing around of
           light...unsecured objects. Heavy rain may cause temporary
           street flooding especially in poor drainage areas.

Some locations in the path of this storm include
Pineview, Pope City, Cedar Creek, Ocmulgee Banks and Finleyson.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

People outdoors should seek shelter immediately. If you can hear
thunder...you are close enough to be struck by lightning. Motorists
should slow down and be prepared for possible loss of control due to
hydroplaning.

LAT...LON 3206 8351 3215 8355 3228 8333 3223 8330
      3220 8332 3204 8342
TIME...MOT...LOC 1042Z 047DEG 8KT 3222 8336

WIND...40MPH
Special weather statement, Aug 7, 7:11 AM EDT, 0 minutes before
Special Weather Statement
National Weather Service Peachtree City GA
711 AM EDT TUE AUG 7 2018

GAZ104-106-071145-
Crisp GA-Sumter GA-
711 AM EDT TUE AUG 7 2018

...SIGNIFICANT WEATHER ADVISORY FOR WESTERN CRISP AND SOUTHEASTERN
SUMTER COUNTIES UNTIL 745 AM EDT...

At 711 AM EDT...a strong thunderstorm was NEAR Georgia Veterans
Memorial State Park, or 8 miles west of Cordele...moving southwest
at 10 mph.

  HAZARD...Up to 40 mph wind...frequent cloud to ground lightning
           and heavy rain.

  IMPACT...Expect minor damage to tree limbs and blowing around of
           light...unsecured objects. Heavy rain may cause temporary
           street flooding especially in poor drainage areas.

Some locations in the path of this storm include
Cobb, Fort Early, Georgia Veterans Memorial St Pk and Raines.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

People outdoors should seek shelter immediately. If you can hear
thunder...you are close enough to be struck by lightning. Motorists
should slow down and be prepared for possible loss of control due to
hydroplaning.

LAT...LON 3184 8386 3185 8394 3186 8394 3186 8393
      3188 8393 3191 8392 3191 8408 3203 8392
      3198 8385 3183 8384 3182 8386
TIME...MOT...LOC 1111Z 047DEG 8KT 3198 8391

WIND...40MPH

The office that day

Everything else NWS Atlanta, GA issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Aug 6, 11:57 PM EDTSpecial Weather StatementFFCWashington33 min
Aug 7, 3:32 AM EDTHeat AdvisoryFFCBaldwin, Bibb, Bleckley, Chattahoochee, Crawford, Crisp and 38 more15 hr
Aug 7, 6:42 AM EDTSpecial Weather StatementFFCPulaski33 min
Aug 7, 7:46 AM EDTSpecial Weather StatementFFCCrisp29 min
Aug 7, 12:20 PM EDTSpecial Weather StatementFFCDeKalb25 min
Aug 7, 12:43 PM EDTSpecial Weather StatementFFCHeard32 min
Aug 7, 1:15 PM EDTSpecial Weather StatementFFCHenry, Rockdale30 min
Aug 7, 1:34 PM EDTSpecial Weather StatementFFCTaylor26 min
Aug 7, 1:38 PM EDTSpecial Weather StatementFFCJones37 min
Aug 7, 1:47 PM EDTSpecial Weather StatementFFCHenry, Newton43 min
Aug 7, 1:51 PM EDTSevere Thunderstorm WarningFFCTaylor39 min
Aug 7, 2:20 PM EDTSpecial Weather StatementFFCJones40 min
Aug 7, 2:27 PM EDTSevere Thunderstorm WarningFFCWalton33 min
Aug 7, 2:30 PM EDTSpecial Weather StatementFFCSchley, Taylor45 min
Aug 7, 2:35 PM EDTSpecial Weather StatementFFCButts, Henry, Morgan, Newton25 min
Aug 7, 2:39 PM EDTSpecial Weather StatementFFCTalbot51 min
Aug 7, 2:47 PM EDTSevere Thunderstorm WarningFFCClayton, Fayette, Henry, Spalding28 min
Aug 7, 2:49 PM EDTSpecial Weather StatementFFCCrawford26 min
Aug 7, 2:56 PM EDTSpecial Weather StatementFFCWilkinson34 min
Aug 7, 3:02 PM EDTSpecial Weather StatementFFCMorgan28 min
Aug 7, 3:07 PM EDTSevere Thunderstorm WarningFFCTalbot23 min
Aug 7, 3:10 PM EDTSpecial Weather StatementFFCMacon50 min
Aug 7, 3:20 PM EDTSpecial Weather StatementFFCLamar, Spalding25 min
Aug 7, 3:28 PM EDTSpecial Weather StatementFFCTroup47 min
Aug 7, 3:31 PM EDTSpecial Weather StatementFFCTalbot44 min
Aug 7, 3:35 PM EDTSpecial Weather StatementFFCGreene25 min
Aug 7, 3:42 PM EDTSpecial Weather StatementFFCJones33 min
Aug 7, 3:52 PM EDTSpecial Weather StatementFFCHouston23 min
Aug 7, 3:53 PM EDTSpecial Weather StatementFFCPike37 min
Aug 7, 3:54 PM EDTSpecial Weather StatementFFCHancock, Putnam36 min
Aug 7, 4:03 PM EDTSpecial Weather StatementFFCLamar, Monroe, Pike, Upson27 min
Aug 7, 4:12 PM EDTSpecial Weather StatementFFCHouston33 min
Aug 7, 4:15 PM EDTSpecial Weather StatementFFCTwiggs30 min
Aug 7, 4:17 PM EDTSpecial Weather StatementFFCMeriwether, Pike, Troup28 min
Aug 7, 4:21 PM EDTSpecial Weather StatementFFCJones24 min
Aug 7, 4:34 PM EDTSpecial Weather StatementFFCLamar, Monroe, Pike26 min
Aug 7, 4:38 PM EDTSpecial Weather StatementFFCGlascock, Hancock, Warren37 min
Aug 7, 4:40 PM EDTSevere Thunderstorm WarningFFCBibb, Jones, Twiggs35 min
Aug 7, 4:50 PM EDTSpecial Weather StatementFFCMeriwether, Pike25 min
Aug 7, 4:53 PM EDTSpecial Weather StatementFFCBleckley37 min
Aug 7, 5:05 PM EDTSpecial Weather StatementFFCDeKalb, Fulton25 min
Aug 7, 5:10 PM EDTSpecial Weather StatementFFCFayette, Spalding35 min
Aug 7, 5:15 PM EDTSpecial Weather StatementFFCWilkinson30 min
Aug 7, 5:28 PM EDTSpecial Weather StatementFFCLaurens32 min
Aug 7, 5:34 PM EDTSpecial Weather StatementFFCDouglas, Fulton26 min
Aug 7, 5:51 PM EDTSpecial Weather StatementFFCWilcox24 min
Aug 7, 5:54 PM EDTSpecial Weather StatementFFCLaurens36 min
Aug 7, 6:02 PM EDTSpecial Weather StatementFFCCobb, Fulton28 min
Aug 7, 6:19 PM EDTSpecial Weather StatementFFCWilcox41 min
Aug 7, 6:26 PM EDTSpecial Weather StatementFFCDodge49 min
Aug 7, 6:27 PM EDTSpecial Weather StatementFFCTreutlen48 min
Aug 7, 6:31 PM EDTSpecial Weather StatementFFCEmanuel29 min
Aug 7, 6:58 PM EDTSpecial Weather StatementFFCWhite32 min
Aug 7, 7:03 PM EDTSpecial Weather StatementFFCWilcox27 min
Aug 7, 7:16 PM EDTSpecial Weather StatementFFCEmanuel29 min

Nearby

Special Weather Statements in Georgia, 2018Every special weather statement in 2018

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.